Antiblastic drugs have a high number of potential side-effects. Paradoxically, according to the National Network of Pharmacovigilance, the number of reported adverse reactions to these agents is proportionally lower than that registered for non antiblastic drugs. Critical phenomena such as treatment interruptions and significant dose reductions within the first two months of use may be indicators of adverse drug reactions. The aim of the present study was to increase our knowledge of pharmacovigilance to facilitate the actions taken to improve the risk-benefit profile of cancer drugs and, consequently, their safety. This retrospective observational survey was carried out on prescriptions from 1st January 2012 to 31st December 2012. Dose reductions of more than 10% during the first 90 days of therapy were considered as a surrogate indicator of an adverse reaction. Dose interruptions during the first 60 days of therapy were taken into consideration. Of the12,472 patients 1,248 underwent a dose reduction. The drugs that most often required a dose reduction were paclitaxel and oxaliplatin (17.4% and 17.3%, respectively), docetaxel (14.8%), carboplatin (15%), fluorouracil (10.7%) and, among oral medications, capecitabine (6.9%). Of the 1896 patients treated with the same drugs, 9.7% interrupted treatment. Patients required a lower dose reduction than that reported by other authors. Around 15% of cases underwent a 30% dose reduction within three months of starting therapy, indicating a possible adverse reaction. Constant monitoring of dose prescription and continuous training of medical and nursing staff are clearly needed to increase awareness of the importance of reporting adverse events.
|Number of pages||6|
|Publication status||Published - 2016|
- Pathology section
ASJC Scopus subject areas